Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 22, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 15, 2011, 3:32 PM MST for Yavapai County, Arizona. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2011, 3:32 PM MST (22:32 UTC)
- Expired
- Aug 15, 2011, 3:44 PM MST
- In force
- 12 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 67 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 356 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
852 WUUS55 KFGZ 152232 SVRFGZ AZC025-152300- /O.NEW.KFGZ.SV.W.0022.110815T2232Z-110815T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 332 PM MST MON AUG 15 2011 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA... * UNTIL 400 PM MST * AT 325 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MIDDLE VERDE...OR NEAR COTTONWOOD-VERDE VILLAGE...AND MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MIDDLE VERDE BY 400 PM MST HIGHWAY 260 BETWEEN MP 210 AND 212 IMMINENTLY. LAT...LON 3474 11188 3460 11186 3461 11200 3470 11200 TIME...MOT...LOC 2230Z 259DEG 6KT 3465 11196 $$ OUTLER
1 follow-up statement
501 WWUS55 KFGZ 152244 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 344 PM MST MON AUG 15 2011 AZC025-152252- /O.CAN.KFGZ.SV.W.0022.000000T0000Z-110815T2300Z/ YAVAPAI AZ- 344 PM MST MON AUG 15 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL YAVAPAI COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED. THIS STORM MAY STILL PRODUCE HEAVY RAIN AND GUSTY WINDS ALONG HIGHWAY 260 BETWEEN COTTONWOOD AND CAMP VERDE THROUGH 400 PM MST AS THE STORM CONTINUES TO WEAKEN. LAT...LON 3474 11188 3460 11186 3461 11200 3470 11200 TIME...MOT...LOC 2242Z 259DEG 6KT 3465 11194 $$ OUTLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 2:45 PM MST, 47 minutes earlier.
Area forecast discussion, Aug 15, 2:45 PM MST, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 245 PM MST MON AUG 15 2011 .SYNOPSIS...A DRY SOUTHWESTERLY FLOW ACROSS NORTHWESTERN ARIZONA WILL BRING A DECREASE IN CONVECTIVE ACTIVITY TODAY. ELSEWHERE...A MOIST AND UNSTABLE AIR MASS WILL REMAIN IN PLACE ACROSS THE REMAINDER OF ARIZONA TODAY BRINGING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. && .DISCUSSION...SATELLITE PW AND WV CHANNELS INDICATE A DRIER SOUTHWESTERLY FLOW HAS MOVED INTO NWRN AZ TODAY. ELSEWHERE... MONSOON MOISTURE REMAINS IN PLACE. SCATTERED SHOWERS HAVE DEVELOPED SOUTH AND EAST OF A LINE FROM WINDOW ROCK TO FLAGSTAFF...WITH PARTLY CLOUDY TO MOSTLY CLEAR SKIES ELSEWHERE. THIS DRY SOUTHWESTERLY FLOW SHOULD CONTINUE TO PUSH EASTWARD TONIGHT AND TUESDAY RESULTING IN A DOWNWARD TREND IN CONVECTIVE ACTIVITY IN MOST LOCATIONS OF NRN AZ ON TUESDAY. LARGE SPRAWLING ANTICYCLONE ALOFT WILL DOMINATE THE PATTERN ACROSS MUCH OF THE WESTERN US FROM WEDNESDAY THROUGH THE WEEKEND. AS THIS FEATURE STRENGTHENS MOISTURE WILL PUSH NORTHWARD AGAIN ACROSS AZ BRINGING A RETURN TO DAILY SHOWER AND THUNDERSTORM ACTIVITY FOR THE LATTER HALF OF THE WEEK. MEDIUM RANGE FORECASTS SHOW A TROPICAL CYCLONE MOVING NORTHWESTWARD NEAR THE SOUTHERN TIP OF BAJA CALIFORNIA LATE IN THE WEEKEND. THIS TYPE OF PATTERN OFTEN RESULTS IN A SURGE OF MOISTURE MOVING NORTHWARD UP THE SEA OF CORTEZ AND INTO AZ AND A SUBSEQUENT INCREASE IN MONSOON ACTIVITY. WILL NEED TO CONSIDER INCREASING POPS FOR THE EXTENDED FCST PERIOD. && .AVIATION...FOR THE 00Z PACKAGE...EXPECT ISOLATED THUNDERSTORMS ALONG AND NORTHWEST OF A KPRC-KFLG-KFMN LINE WITH SCATTERED STORMS TO THE EAST. ACTIVITY WILL DIMINISH BY 03Z. ERRATIC AND GUSTY SURFACE WINDS WITH MVFR AND LCL IFR CONDITIONS ARE LIKELY WITH THE HEAVIER SHOWERS AND THUNDERSTORMS. BY TUESDAY 18Z...MOST OF THE SHOWERS AND THUNDERSTORMS WILL BE CONFINED TO THE WHITE MOUNTAINS REGION. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC..................DB AVIATION................BOHLIN FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Aug 15, 6:23 AM MST, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 623 AM MST MON AUG 15 2011 AZZ004>018-037>040-160700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 623 AM MST MON AUG 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS NORTHERN ARIZONA TODAY EAST OF A LINE FROM KAYENTA TO FLAGSTAFF TO PAYSON. ISOLATED STORM COVERAGE IS EXPECTED WEST OF THIS LINE. THE MAIN THREAT FROM THESE STORMS WILL BE LOCALLY HEAVY RAIN AND LIGHTING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY...DRIER AIR SHOULD LIMIT THUNDERSTORM CHANCES TO AREAS IN AND AROUND THE WHITE MOUNTAINS WITH FAIR WEATHER EXPECTED ELSEWHERE. MONSOON MOISTURE AND THUNDERSTORM CHANCES SHOULD SPREAD NORTHWESTWARD STARTING WEDNESDAY...WITH THUNDERSTORM CHANCES RETURNING TO ALL OF NORTHERN ARIZONA FROM THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT. WEATHER SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 5:05 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Aug 14, 7:02 PM MST | Areal Flood Advisory | FGZ | Coconino, Navajo | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.